Tohoku Mathematical Journal

Structure of symplectic Lie groups and momentum map

Alberto Medina

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We describe the structure of the Lie groups endowed with a left-invariant symplectic form, called symplectic Lie groups, in terms of semi-direct products of Lie groups, symplectic reduction and principal bundles with affine fiber. This description is particularly nice if the group is Hamiltonian, that is, if the left canonical action of the group on itself is Hamiltonian. The principal tool used for our description is a canonical affine structure associated with the symplectic form. We also characterize the Hamiltonian symplectic Lie groups among the connected symplectic Lie groups. We specialize our principal results to the cases of simply connected Hamiltonian symplectic nilpotent Lie groups or Frobenius symplectic Lie groups. Finally we pursue the study of the classical affine Lie group as a symplectic Lie group.

Article information

Source
Tohoku Math. J. (2), Volume 67, Number 3 (2015), 419-431.

Dates
First available in Project Euclid: 6 November 2015

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1446818559

Digital Object Identifier
doi:10.2748/tmj/1446818559

Mathematical Reviews number (MathSciNet)
MR3420552

Zentralblatt MATH identifier
1332.53102

Subjects
Primary: 53D20: Momentum maps; symplectic reduction
Secondary: 70G65: Symmetries, Lie-group and Lie-algebra methods

Keywords
Symplectic Lie groups Hamiltonian Lie groups symplectic reduction symplectic double extension

Citation

Medina, Alberto. Structure of symplectic Lie groups and momentum map. Tohoku Math. J. (2) 67 (2015), no. 3, 419--431. doi:10.2748/tmj/1446818559. https://projecteuclid.org/euclid.tmj/1446818559


Export citation

References

  • C. Benson and Gordon, Kahler and symplectic structures on nilmanifolds. Topology 27 (1988), no. 4, 513–518.
  • M. Bordemann, A. Medina and A. Ouadefel, Le groupe affine comme variété symplectique. Tohoku Math. J. (2) 45 (1993), no. 3, 423–436.
  • B. Chu, Symplectic homogeneous spaces. Trans. Am. Math. Soc. 197 (1974), 145–159.
  • J. M. Dardié, Groupes de Lie symplectiques ou kählériens et double extension. Ph.D. Thesis, Université de Montpellier II, 1993.
  • J. M. Dardié and A. Medina, Algèbres de Lie kählériennes et double extension. J. Algebra, 185 (1996), no. 3, 774–795.
  • J. M. Dardié and A. Medina, Double extension symplectique d'un groupe de Lie symplectique. Adv. Math. 117 (1996), no. 2, 208–227.
  • D. Fried, W. Goldman and M. W. Hirsch, Affine manifolds with nilpotent holonomy. Comm. Math. Helv. 56 (1981), no. 4, 487–523.
  • J. Helmstetter, Radical d'une algèbre symétrique à gauche. Ann. Inst. Fourier (Grenoble) 29 (1979), no. 4, 17–35.
  • J. L. Koszul, Variétés localement plates et convexité. Osaka J. Math. 2 (1965), 285–290.
  • A. Lichnerowicz and A. Medina, On Lie groups with left invariant symplectic or Kählerian structures. Lett. Math. Phys. 16 (1988), no. 3, 225–235.
  • J. Marsden and A. Weinstein, Reduction of symplectic manifolds with symmetry. Rep. Mathematical Phys. 5 (1974), no. 1, 121–130.
  • A. Medina, Structures de Poisson affines. Symplectic geometry and mathematical physics (Aix-en-Provence, 1990), 288–302. Progr. Math., 99, Birkhauser Boston, Boston, MA, 1991.
  • A. Medina and Ph. Revoy, Groupes de Lie à structure symplectique invariante, Symplectic geometry, groupoids, and integrable systems, (Berkeley, CA, 1989), 247–266. Math. Sci. Res. Inst. Publ., 20, Springer, New York, 1991.
  • A. Medina and Ph. Revoy, Lattices in symplectic Lie Groups. J. Lie Theory 17 (2007), no. 1, 27–39.
  • M. Rais, La représentation coadjointe du groupe affine. Ann. Inst. Fourier (Grenoble) 28 (1978), no. 1, 207–237.
  • J. M. Souriau, Structures des systèmes dynamiques. Collection Dunod Université, Dunod Paris, 1970.